Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 3, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 20, 2018, 4:04 AM PST for Union County, Oregon. It took effect at Jan 21, 2018, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2018, 4:04 AM PST (12:04 UTC)
- In effect from
- Jan 21, 2018, 7:00 AM PST
- Expired
- Jan 21, 2018, 7:05 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 0.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031 WWUS76 KPDT 201204 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 404 AM PST Sat Jan 20 2018 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY SUNDAY... .A Pacific storm system will move into and across the Pacific Northwest Sunday and Sunday evening. This system will increase the pressure gradients across portions of northeast Oregon, including the Grande Ronde valley. These gradients will cause locally strong winds. ORZ049-202015- /O.NEW.KPDT.WI.Y.0003.180121T1500Z-180122T0600Z/ Grande Ronde Valley- 404 AM PST Sat Jan 20 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY FOR AREAS NEAR AND WITHIN LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect from 7 AM to 10 PM PST Sunday. * WINDS...South 30 to 35 mph with gusts of 40 to 50 mph across the south end of the valley. Winds will be south 15 to 25 mph with gusts to 35 mph elsewhere. * TIMING...Winds will increase towards daybreak Sunday, peaking during the late morning and afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
045 WWUS76 KPDT 202152 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 152 PM PST Sat Jan 20 2018 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY SUNDAY... .A Pacific storm system will move into and across the Pacific Northwest Sunday and Sunday evening. This system will increase the pressure gradients across portions of northeast Oregon, including the Grande Ronde valley. These gradients will cause locally strong winds. ORZ049-211500- /O.CON.KPDT.WI.Y.0003.180121T1500Z-180122T0600Z/ Grande Ronde Valley- 152 PM PST Sat Jan 20 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY FOR LADD AND PYLES CANYONS... * WINDS...South 30 to 35 mph with gusts of 40 to 50 mph across the south end of the valley. Winds will be south 15 to 25 mph with gusts to 35 mph elsewhere. * TIMING...Winds will increase towards daybreak Sunday, peaking during the late morning and afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
443 WWUS76 KPDT 211208 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 408 AM PST Sun Jan 21 2018 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY TODAY... .A Pacific storm system will move across the Pacific Northwest today and this evening. This system will increase the pressure gradients across portions of northeast Oregon, including the Grande Ronde valley. These gradients will cause locally strong winds. ORZ049-212300- /O.CON.KPDT.WI.Y.0003.180121T1500Z-180122T0600Z/ Grande Ronde Valley- 408 AM PST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...South 30 to 35 mph with gusts of 40 to 50 mph across the south end of the valley. Winds will be south 15 to 25 mph with gusts to 35 mph elsewhere. * TIMING...Winds will increase towards daybreak this morning, peaking during the late morning and afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
084 WWUS76 KPDT 212139 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 139 PM PST Sun Jan 21 2018 ORZ049-220600- /O.CON.KPDT.WI.Y.0003.000000T0000Z-180122T0600Z/ Grande Ronde Valley- 139 PM PST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...South 30 to 35 mph with gusts of 40 to 50 mph across the south end of the valley. Winds will be south 15 to 25 mph with gusts to 35 mph elsewhere. * TIMING...Winds will peak this afternoon and early evening then diminish. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
169 WWUS76 KPDT 220305 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 705 PM PST Sun Jan 21 2018 ORZ049-220415- /O.CAN.KPDT.WI.Y.0003.000000T0000Z-180122T0600Z/ Grande Ronde Valley- 705 PM PST Sun Jan 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:58 AM PST, 6 minutes earlier.
Area forecast discussion, Jan 20, 3:58 AM PST, 6 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 358 AM PST Sat Jan 20 2018 .SHORT TERM...Today through Monday...An upper trough over the western U.S. will gradually shift to a westerly onshore flow today. A weak disturbance moving into the region early this morning will drift east across the region as the upper flow pattern changes today. As such will see a fair amount of cloud cover with isolated to scattered rain and snow showers. The best chances for showers will be over the mountains. Snow accumulations with the showers will be light and spotty. These showers will decrease this evening as a weak upper level ridge drifts across the region. The next Pacific system will move into and across the region Sunday and Sunday evening. This system is expected to split, thus decreasing the amount of precip over southeast Washington, and northeast and central Oregon. With snow levels still relatively low, should still see some decent snow at locations above 2-3000 feet. At this time snow accumulations look to be highest along the Washington Cascade east slopes with possibly 2-6 inches. Will hold off on highlights for this area at this time. Elsewhere 2-4 inch amounts are possible over the Blue mountains and along the Oregon Cascade east slopes. Winds will also be problem with this system as breezy to windy conditions will be possible over central Oregon, the Grande Ronde valley and the Blue mountain foothills. Winds at the south end of the Grande Ronde valley are expected to run 25 to 35 mph with gusts of 45 to 50 mph Sunday and Sunday evening. Will issue a wind advisory for this area. Similar winds may locally occur at the base of the Blue mountains between Pilot Rock and Walla Walla. For now will hold off on highlights in this area due to the localized nature of the event. Onshore flow behind the Sunday system will keep isolated to scattered showers going over portions of the area late Sunday night into Monday. 90 .LONG TERM...Monday night through Friday...Models show a ridge of high pressure over the region Monday night for dry conditions. The ridge axis moves east into Idaho on Tuesday allowing flow aloft to back to the SW thus bringing increasing moisture into the forecast area for a chance of precipitation with snow levels 1500- 2500 feet on Tuesday. A warm front with attendant valley/basin rain and mountain snow spreads over the region Tuesday night and Wednesday resulting in snow levels rising to 2000-4000 along the east slopes of the Washington Cascades and 4000-4500 feet in central and NE Oregon by Wednesday afternoon. This will be followed by a cold front Wednesday night and Thursday for snow likely in the Blue Mountains and rain in the Columbia Basin. Decreasing PoPs on Friday as a ridge moves over the region. Polan && .AVIATION...12Z TAFS...VFR conditions will prevail for the next 24 hours. There will be isolated to widely scattered snow showers over the Blue Mountains today, which will have MVFR ceilings and visibilities associated with the snow showers. Winds will remain light today through tonight. Polan && .PRELIMINARY POINT TEMPS/POPS... PDT 47 32 48 34 / 20 10 80 70 ALW 49 34 50 36 / 20 10 70 70 PSC 49 33 47 35 / 10 10 80 50 YKM 49 30 42 30 / 10 10 50 30 HRI 49 31 47 34 / 10 10 70 50 ELN 44 29 38 28 / 20 10 70 30 RDM 43 28 46 28 / 20 10 40 40 LGD 41 28 39 31 / 30 20 60 80 GCD 41 26 39 30 / 20 10 80 60 DLS 49 34 45 35 / 20 10 70 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Wind Advisory from 7 AM to 10 PM PST Sunday for ORZ049. WA...None. && 90/99/99
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 10:26 AM PST | Winter Weather Advisory | PDT | Deschutes, Jefferson, Wasco | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.